Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 84, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 21, 2004, 7:47 AM CDT for Columbia County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2004, 7:47 AM CDT (12:47 UTC)
- Expired
- Jul 21, 2004, 8:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Columbia County, WI
The radar
The Milwaukee radar (KMKX), 87 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 211247
SVRMKX
WIC021-211345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
746 AM CDT WED JUL 21 2004
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 845 AM CDT
* AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF
LAKE WISCONSIN...OR ABOUT OVER SAUK CITY...AND MOVING NORTHEAST AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE WISCONSIN. AND LODI BY 805 AM CDT.
POYNETTE BY 820 AM CDT.
RIO AND PARDEEVILLE BY 835 AM CDT.
CAMBRIA BY 845 AM CDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...TORRENTIAL RAINFALL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4330 8938 4330 8971 4335 8970 4336 8964
4339 8959 4346 8959 4347 8957 4363 8917
4362 8901 4341 8901
$$
DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:46 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 21, 2:46 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 AM CDT WED JUL 21 2004 .DISCUSSION...FORECAST FOCUS ON PRECIPITATION CHANCES TODAY AND THURSDAY. GFS SEEMS TO HAVE A BETTER HANDEL ON SYNOPTIC SITUATION TODAY AND THURSDAY. CURRENT MCC ROLLING INTO CWA FROM MN AND IA LOOKS TO FOLLOW GFS POSITION. EXPECT MCC TO GRADUALLY DISSIPATE DURING MORNING HOURS ALONG WITH DEBRIS CLOUDS. HOWEVER...DYNAMICS REMAIN VERY STRONG DURING AFTERNOON HOURS WITH CAPES AROUND 2000... HELICITY AROUND 140...AND LI/S AROUND -7. IN ADDITION...ALL MODELS INDICATE 850 MOISTURE CONVERGENCE AND MID AND UPPER LEVEL SUPPORT AS WELL. DYNAMICS SHOULD BE ENOUGH TO BREAK WEAK CAP AND REFIRE THUNDERSTORMS IN AFTERNOON. WILL CONTINUE CHANCES OF PRECIPITATION IN FORECAST TONIGHT WITH SURFACE BOUNDARY AND MOISTURE CONVERGENCE AT SURFACE AND 850MB. THERMAL RIDGE AND WEAK SHORT WAVE ALSO PRESENT. SURFACE BOUNDARY EXPECTED TO SAG THROUGH CWA DURING EARLY MORNING HOURS THURSDAY...THEN LINGER ACROSS NORTHERN ILLINOIS DURING AFTERNOON. 850 BARO ZONE LAGS BEHIND SURFACE BOUNDARY WITH MOISTURE CONVERGENCE ACROSS CWA. ETA AND GFS ALSO INDICATE FRONTGENISES AND A WEAK THETA-E RIDGE. CAPES EXPECTED AROUND 1200 WITH LI/S AROUND -6. GFS ALSO SHOWS 700 MOISTURE AND OMEGA. THESE DYNAMICS INDICATE AN UNSTABLE ATMOSPHERE AND THUNDERSTORMS COULD DEVELOP THURSDAY...SO WILL MENTION IN FORECAST. DRY RIDGE ON TARGET FOR FRIDAY AND THROUGH THE WEEKEND WITH MUCH COOLER AND DRIER TEMPERATURES. QUIET WEATHER EXPECTED. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE
Hazardous weather outlook, Jul 21, 4:25 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 AM CDT WED JUL 21 2004 WIZ046-047-051-052-056>060-062>072-221000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 425 AM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING. DAMAGING THUNDERSTORMS WINDS...LARGE HAIL AND HEAVY RAINFALL ARE POSSIBLE. HEAT INDEX READINGS WILL LIKELY REACH 95 TO 98 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...MAINLY SOUTH OF A MILWAUKEE TO MADISON LINE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED TODAY AND THIS EVENING. DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:26 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 64 min |
| Jul 21, 7:30 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 45 min |
| Jul 21, 1:39 PM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 21, 1:39 PM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 21, 2:05 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 25 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.